MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X20MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X20MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7419
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for increased pain, abnormal radiographic evaluation indicating interval migration anterior cortex abutment of the proximal stem of the femoral component.This is noted to potentially cause a future fracture.No fracture is indicated currently.Event is serious and is considered severe.Event is definitely related to device and possibly related to procedure.Doi: (b)(6) 2011; doe: (b)(6) 2018; (right knee).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records reviewed indicated that on (b)(6) 2011 the patient had a revision right total knee arthroplasty to address failed right total knee arthroplasty.The surgeon reported finding bone loss at the distal end of the femur.The femoral component was noted to be grossly loose, implant/bone interface.The femoral stem was also noted to have subsided.Tibial component was well fixed.Cerclage wire was placed as a preventative measure, there was no fracture.Depuy components were used during this procedure.The indications noted that the patient has had a previous revision.On (b)(6) 2018, the patient had a revision right total knee arthroplasty to address aseptic loosening of the femoral stem with subsidence and pain.The surgeon reported finding a significant amount of wear-type debris, metallosis from a cerclage wire on the femur rubbing against the metaphyseal sleeve.During the procedure, the surgeon noted that the cerclage wire had penetrated through the distal femur and was rubbing against the metaphyseal sleeve.The cerclage wire was removed.There was a very scarred bed from previous surgeries.The patella but was noted to have had some mild oxidation and wear, but it was in the best interest of the patient to retain the patella.Depuy components, including depuy cement were used during this procedure.Medical records from (b)(6) 2019, patient is noted to have an extensor mechanism compromise which has been chronic for her.No treatment prescribed at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Per internal procedures, the event information was reviewed.No investigational inputs were received.For this investigation, no immediate action was required as no alleged deficiency with the device was identified.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found an additional related report against the provided universal stem 75x20mm fluted (product code: 867419, lot number: e38dh4000) product/lot combination and a device history record (dhr) review was conducted.The dhr review did not reveal any related manufacturing deviations, anomalies or other non-conformances on the provided product/lot combination.Investigational inputs were requested as indicated per internal procedures for this failure mode, however no information was provided to depuy.Without the physical complaint sample associated with this report, it was not possible to determine if the device failed to meet specification at the time it was released for distribution.The device associated with this event was used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the dhr review did not reveal any related manufacturing deviations, anomalies or other non-conformances on the provided product/lot combination.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient product x-ray images have been provided for review (alert date: (b)(6) 2021).No device associated with this report was received for examination.Provided images are paper copies within patient medical records.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the dhr review did not reveal any related manufacturing deviations, anomalies or other non-conformances on the provided product/lot combination.

Brand Name
UNIVERSAL STEM 75X20MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12390867
Report Number1818910-2021-18941
Device Sequence Number17324528
Product Code JWH
UDI-Device Identifier10603295217855
UDI-Public10603295217855
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-7419
Device Catalogue Number867419
Device Lot NumberE38DH4000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/14/2021
09/01/2021
12/07/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/14/2021
09/27/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS DISTAL FEM COMP XSM RT; LPS FEM TO SLEEVE ADAPTER +0; LPS SEGMENTAL COMPONENT 35MM; LPS UNIV TIB HIN INS XSM 21MM; LPS XX-SM HINGE PIN; UNIVERSAL FEM SLV FUL POR 31MM; UNIVERSAL STEM 75X20MM FLUTED; UNKNOWN KNEE FEMORAL; UNKNOWN KNEE PATELLA; UNKNOWN KNEE TIBIAL INSERT; UNIVERSAL STEM 75X20MM FLUTED; UNKNOWN KNEE FEMORAL; UNKNOWN KNEE TIBIAL INSERT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite